Kentucky, 2004

Flash Flooding and Damaging Winds in Kentucky, May 30 to 31, 2004

May 30 to 31, 2004 · NWS LMK · 52 events in 40 counties and zones

50 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$390,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 30, 1:30 PM EST, 7 hours 52 minutes earlier.

Area forecast discussion, May 30, 1:30 PM EST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT SUN MAY 30 2004

...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT...

...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT...

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING
FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS
INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN
KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY
CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE
STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND
ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS.

STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL
MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING
WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION
DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL
WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS
SQUALL LINE.

AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER
DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST
TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR
TUESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...TORNADO WATCH UNTIL 8 PM EDT.
KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT.

&&

DENMAN
Hazardous weather outlook, May 30, 12:30 PM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 PM EDT SUN MAY 30 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
130 PM EDT (1230 PM CDT) SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE
OUTLOOK ARE IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND
OVERNIGHT WHILE THE EASTERN PORTION OF THE OUTLOOK AREA IS IN A
SLIGHT RISK. THE DIVISION IS BASICALLY ALONG INTERSTATE 65.

A LATE SPRING STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI
VALLEY TONIGHT. THIS SYSTEM WILL SPAWN A STRONG COLD FRONT WHICH
WILL SWEEP ACROSS THE OUTLOOK AREA. STORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE APPROACHING COLD FRONT THIS AFTERNOON.THE COMBINATION
OF STRONG WIND SHEAR...INSTABILITY AND LINEAR LIFT ASSOCIATED WITH
THE FRONT WILL TRIGGER A SQUALL LINE WITH EMBEDDED SUPERCELL STORMS
AND THE POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON AND TONIGHT.
SEVERE STORMS MAY INHABIT THE ENTIRE LENGTH OF THE LINE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY AND PRODUCE WIDESPREAD WIND
DAMAGE. LARGE HAIL ASSOCIATED WITH SUPERCELLS IS LIKELY AS WELL.

ALTHOUGH THE STORMS WILL BE FAST MOVING SOME MAY PRODUCE VERY HEAVY
RAIN IN A SHORT PERIOD OF TIME SO LOCAL FLOODING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

DK

In the hours before

Local storm report, May 30, 6:22 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLASH FLOOD      RICHMOND                37.74N 84.29W
05/30/2004                   MADISON            KY   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN THE CITY.

&&

SZAPPANOS
Local storm report, May 30, 6:48 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     DUBOIS                  38.45N 86.80W
05/30/2004                   DUBOIS             IN   AMATEUR RADIO

            NUMEROUS TREES DAMAGED OR DOWN.

&&

SZAPPANOS
Local storm report, May 30, 6:58 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             WINCHESTER              38.00N 84.19W
05/30/2004  0.75 INCH        CLARK              KY   AMATEUR RADIO

            REPORTED IN THE CITY.

&&

SZAPPANOS
Local storm report, May 30, 7:04 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0801 PM     FUNNEL CLOUD     4 S LA GRANGE           38.34N 85.38W
05/30/2004                   OLDHAM             KY   PUBLIC

            REPORTED IN CENTERFIELD.

&&

SZAPPANOS
Local storm report, May 30, 7:24 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      WINCHESTER              38.00N 84.19W
05/30/2004                   CLARK              KY   AMATEUR RADIO

            HWY 89 AND RUCKERSVILLE FLOODED.

&&

SZAPPANOS
Special weather statement, May 30, 9:20 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EDT SUN MAY 30 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310500-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1020 PM EDT (920 PM CDT) SUN MAY 30 2004

...LINE OF SEVERE THUNDERSTORMS IMMINENT ACROSS SOUTH-CENTRAL INDIANA
AND CENTRAL KENTUCKY...

A SQUALL LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE RAPIDLY
EAST ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THROUGH ABOUT
100 AM EDT.

WIND GUSTS OF 60 MPH OR GREATER ARE POSSIBLE IN ASSOCIATION WITH THIS
SQUALL LINE. THESE WINDS COULD CAUSE EXTENSIVE PROPERTY DAMAGE AND
MAY BE A THREAT TO LIFE.

IN ADDITION THERE WILL BE A THREAT OF TORNADOES ASSOCIATED WITHIN
THE SQUALL LINE...AS WELL AS A FLASH FLOODING THREAT. THE SQUALL
LINE WILL REACH FROM THE LOUISVILLE AREA TO BOWLING GREEN AROUND
1130 PM EDT.

CONTINUE TO MONITOR LOCAL MEDIA...NOAA WEATHER RADIO...OR WEATHER.GOV
ON THE INTERNET...IF A SEVERE THUNDERSTORM...TORNADO...OR FLASH
FLOOD WARNING IS ISSUED FOR YOUR LOCATION.

NOW IS THE TIME TO CHECK YOUR EMERGENCY PREPAREDNESS PLAN

JB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

50 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Ohio

When
May 30, 9:22 PM EST
Where
Ohio County, Beaver Dam
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.400, -86.883

Numerous trees were downed.

Thunderstorm Wind, Breckinridge

When
May 30, 9:30 PM EST
Where
Breckinridge County, Cloverport
Measured
60 kt (69 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.833, -86.633

Power lines were downed.

Thunderstorm Wind, Meade

When
May 30, 9:40 PM EST
Where
Meade County, Wolf Creek
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.100, -86.383

Power lines were downed.

Thunderstorm Wind, Butler

When
May 30, 9:40 PM EST
Where
Butler County, Morgantown
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.217, -86.700

Numerous trees were downed.

Thunderstorm Wind, Grayson

When
May 30, 9:45 PM EST
Where
Grayson County, Caneyville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.417, -86.500

Numerous trees and power lines were downed.

Thunderstorm Wind, Hancock

When
May 30, 9:50 PM EST
Where
Hancock County, Hawesville
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.900, -86.750

Numerous trees and power lines were downed.

Thunderstorm Wind, Logan

When
May 30, 9:55 PM EST
Where
Logan County, Russellville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.850, -86.883

Numerous trees were downed.

Thunderstorm Wind, Edmonson

When
May 30, 10:02 PM EST
Where
Edmonson County, 5 mi SSW of Brownsville
Measured
80 kt (92 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
37.117, -86.300

Two barns were blown down.

Thunderstorm Wind, Grayson

When
May 30, 10:02 PM EST
Where
Grayson County, 7 mi SW of Leitchfield
Measured
80 kt (92 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
37.417, -86.383

Two trailers on Caney Creek Church Road were rolled over by thunderstorm winds.

Thunderstorm Wind, Edmonson

When
May 30, 10:10 PM EST
Where
Edmonson County, Sweeden
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.250, -86.283

Several trees were downed.

Thunderstorm Wind, Jefferson

When
May 30, 10:24 PM EST
Where
Jefferson County, Highlands
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.233, -85.683

Trees were downed.

Thunderstorm Wind, Jefferson

When
May 30, 10:27 PM EST
Where
Jefferson County, 7 mi S of Louisville
Measured
57 kt (66 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
38.133, -85.783

Transformers were exploding and power lines were downed at the Louisville National Weather Service Office.

Thunderstorm Wind, Edmonson

When
May 30, 10:30 PM EST
Where
Edmonson County, Sweeden
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.250, -86.283

Several trees were downed.

Thunderstorm Wind, Warren

When
May 30, 10:30 PM EST
Where
Warren County, Bowling Green
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.983, -86.433

Trees were downed.

Thunderstorm Wind, Jefferson

When
May 30, 10:34 PM EST
Where
Jefferson County, 7 mi SE of Louisville
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.167, -85.700

Public reported a wind gust in the Westport Road area near the Gene Snyder Freeway.

Thunderstorm Wind, Bullitt

When
May 30, 10:35 PM EST
Where
Bullitt County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.967, -85.667

Numerous trees and power lines were downed.

Thunderstorm Wind, Jefferson

When
May 30, 10:35 PM EST
Where
Jefferson County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.200, -85.650

Trees were downed.

Thunderstorm Wind, Oldham

When
May 30, 10:40 PM EST
Where
Oldham County, Goshen
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.400, -85.567

Numerous trees were downed.

Thunderstorm Wind, Hardin

When
May 30, 10:40 PM EST
Where
Hardin County, Rineyville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.750, -85.967

Power lines were downed.

Thunderstorm Wind, Hart

When
May 30, 10:40 PM EST
Where
Hart County, Bonnieville
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.367, -85.917

Several trees were downed.

Thunderstorm Wind, Trimble

When
May 30, 10:45 PM EST
Where
Trimble County, Bedford
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.583, -85.317

Thunderstorm Wind, Nelson

When
May 30, 10:48 PM EST
Where
Nelson County, Bardstown
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.817, -85.467

Thunderstorm Wind, Oldham

When
May 30, 10:50 PM EST
Where
Oldham County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.400, -85.450

Numerous trees were downed.

Thunderstorm Wind, Allen

When
May 30, 10:50 PM EST
Where
Allen County, Scottsville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.750, -86.183

Numerous trees and power lines were downed.

Thunderstorm Wind, Henry

When
May 30, 10:55 PM EST
Where
Henry County, Campbellsburg
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.517, -85.200

Trees were downed.

Thunderstorm Wind, Green

When
May 30, 10:55 PM EST
Where
Green County, Greensburg
Measured
70 kt (81 mph) estimated gust
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
37.267, -85.500

Numerous trees and power lines were downed. The roof was blown off a building.

Thunderstorm Wind, Barren

When
May 30, 10:55 PM EST
Where
Barren County, Hiseville
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.100, -85.800

Trees were downed.

Thunderstorm Wind, Larue

When
May 30, 11:01 PM EST
Where
Larue County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
37.550, -85.733

A vehicle was struck by a falling tree and power line in Magnolia. Other trees were downed countywide.

Thunderstorm Wind, Shelby

When
May 30, 11:10 PM EST
Where
Shelby County, Toddspoint
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.283, -85.350

Trees were downed.

Thunderstorm Wind, Franklin

When
May 30, 11:15 PM EST
Where
Franklin County, Frankfort
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.200, -84.850

Flash Flood, Franklin

When
May 30, 11:15 PM EST to May 31, 12:15 AM EST
Where
Franklin County, Frankfort
Reported by
EMERGENCY MANAGER
Coordinates
38.239, -84.877 (the zone’s center; the record gives no point)

Some streets were flooded in the city.

Thunderstorm Wind, Franklin

When
May 30, 11:15 PM EST
Where
Franklin County, Frankfort
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.200, -84.850

Numerous trees were downed.

Thunderstorm Wind, Taylor

When
May 30, 11:17 PM EST
Where
Taylor County, 5 mi N of Campbellsville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.400, -85.350

Trees were downed.

Thunderstorm Wind, Marion

When
May 30, 11:20 PM EST
Where
Marion County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.550, -85.267

Numerous trees and power lines were downed.

Thunderstorm Wind, Metcalfe

When
May 30, 11:20 PM EST
Where
Metcalfe County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.983, -85.633

Trees were downed.

Flash Flood, Shelby

When
May 30, 11:25 PM EST to 11:55 PM EST
Where
Shelby County, Shelbyville
Reported by
EMERGENCY MANAGER
Coordinates
38.215, -85.195 (the zone’s center; the record gives no point)

High water covered several streets in the city after heavy rains. South 3rd Street was closed briefly.

Thunderstorm Wind, Monroe

When
May 30, 11:30 PM EST
Where
Monroe County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
INSURANCE COMPANY
Coordinates
36.717, -85.733

Trees were downed.

Thunderstorm Wind, Woodford

When
May 30, 11:30 PM EST
Where
Woodford County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.017, -84.750

Numerous trees and power lines were downed.

Thunderstorm Wind, Adair

When
May 30, 11:30 PM EST
Where
Adair County, 5 mi E of Columbia
Measured
80 kt (92 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.100, -85.217

A barn was destroyed along state highway 80.

Thunderstorm Wind, Scott

When
May 30, 11:35 PM EST
Where
Scott County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.300, -84.567

Numerous trees and power lines were downed.

Thunderstorm Wind, Taylor

When
May 30, 11:40 PM EST
Where
Taylor County, 5 mi NE of Campbellsville
Measured
80 kt (92 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
37.383, -85.283

In the Mannsville area, two trailers were destroyed and numerous trees were downed.

Thunderstorm Wind, Fayette

When
May 30, 11:43 PM EST
Where
Fayette County, 1 mi E of Donerail
Measured
60 kt (69 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.150, -84.517

Trees were downed at the Kentucky Horse Park.

Thunderstorm Wind, Cumberland

When
May 30, 11:45 PM EST
Where
Cumberland County, Burkesville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.783, -85.367

Trees were downed.

Thunderstorm Wind, Clinton

When
May 30, 11:48 PM EST
Where
Clinton County, 3 mi N of Albany
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.733, -85.133

Numerous trees were downed.

Thunderstorm Wind, Jessamine

When
May 30, 11:50 PM EST
Where
Jessamine County, Nicholasville
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.867, -84.567

Trees were downed.

Thunderstorm Wind, Bourbon

When
May 31, 12:00 AM EST
Where
Bourbon County, Paris
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.217, -84.250

Numerous trees and power lines were downed.

Thunderstorm Wind, Casey

When
May 31, 12:00 AM EST
Where
Casey County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.333, -84.917

Numerous trees and power lines were downed.

Thunderstorm Wind, Lincoln

When
May 31, 12:00 AM EST
Where
Lincoln County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.467, -84.667

Numerous trees and power lines were downed.

Thunderstorm Wind, Taylor

When
May 31, 12:05 AM EST
Where
Taylor County, Countywide
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.350, -85.317

Buildings sustained roof damage and trees were downed across the northern part of the county.

Thunderstorm Wind, Russell

When
May 31, 12:05 AM EST
Where
Russell County, Jamestown
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.983, -85.067

Trees were downed.

Thunderstorm Wind, Harrison

When
May 31, 12:05 AM EST
Where
Harrison County, Countywide
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.433, -84.333

Trees were downed.

Thunderstorm Wind, Madison

When
May 31, 12:30 AM EST
Where
Madison County, 4 mi E of Richmond
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.750, -84.233

Numerous trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396869, 5396870, 5396871, 5396872, 5396873, 5396874, 5396875, 5396876, 5396877, 5396878, 5396879, 5396880, 5396881, 5396882, 5396883, 5396884, 5396885, 5396886, 5396887, 5396888, 5396889, 5396890, 5396960, 5396961, 5396962, 5396963, 5396964, 5396965, 5396966, 5396967, 5396968, 5396969, 5396970, 5396971, 5396972, 5396975, 5396973, 5396974, 5396976, 5396977, and more.